Florida, 2004

Damaging Winds in Florida, June 28, 2004

June 28, 2004 · NWS TAE · 4 events in 3 counties and zones

4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 28, 1:30 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 28, 1:30 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT MON JUN 28 2004

.CURRENTLY...PARTLY TO MOSTLY SUNNY ACROSS LOCAL AREA. RADAR SHOWS
THE LEADING EDGE OF AN AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO
THE PANHANDLE WATERS AND ADJACENT COASTS AND SPREADING E/NE. TEMPS
FROM 85-90...DEW POINTS MID 60S SE LA TO MID 70S PANHANDLE COAST.

&&

.DISCUSSION...THE BIG PIX SHOWS RATHER STAGNANT LARGE SCALE PATTERN.
RIDGING CENTERED ACROSS CNTRL FLA PENINSULA...RIDGING TEXAS NWD THRU
ROCKIES INTO CANADA AND NRN STREAM TROUGH OVER GREAT LAKES AND NEW
ENGLAND. TUTT LOWS NEAR BAHAMAS AND NE GULF. LATTER MOVING NE AND
DAMPENING OUT. SHORT WAVE TROF LWR MISS VALLEY TO MOVE ACROSS NRN
MISS/AL/GA INTO LATE NIGHT B4 EXITING EWD TO CAROLINA COAST LATE
TOMORROW. SHORT WAVE SPREADING DIVERGENCE AHEAD OF IT AND KICKING
OUT OUTFLOW BOUNDARIES MOVING SEWD. FRONTAL BOUNDARY TIDEWATER VA
SWWD THRU SRN TEXAS SHUNTED EWD BY SHORT WAVE.

CLOSER TO HOME...ABOVE SCENARIO PLACES LOCAL AREA IN WARM SECTOR AS
ATTESTED BY HIGH DEW POINTS. HOWEVER SURFACE RIDGE JUST TO OUR S
PLACES LOCAL AREA IN TYPE 9 NW STEERING FLOW AND WLY LO LEVEL FLOW.
THIS REFLECTED IN 12Z TLH SOUNDING WITH REDUCED LO LEVEL MOISTURE
AND INCREASING MID LEVEL DRYING. THIS SCENARIO HERALDS LATE START TO
SUPPRESSED SEA BREEZE AS WITNESSED. CONCERN WITH APPROACHING SHORT
WAVE...H5 WINDS INCREASE AND WITH H7 JET 30-40 KTS AND H5 COLD
POOL -9...ENHANCED LO LEVEL SPEED SHEAR BEGINNING LATE AFTERNOON AND
INTO NIGHT WHEN SHORT WAVE COMES CLOSEST. THUS ANY OUTFLOW
BOUNDARIES GENERATED FROM N GA/ALA FRONT ENHANCED BY SHORT WAVE WILL
CLASH WITH LATE FORMING SEA BREEZE TO GENERATE SHOWERS AND
THUNDERSTORMS..SOME WHICH MAY BE STRONG TO SEVERE WITH STRAIGHT LINE
WIND DAMAGE MAIN CONCERN WEL PAST SUNSET. NRN THIRD OF CWFA..CLOSEST TO
SHORT WAVE BEST CHANCE OF ACTION. SPC PLACES THIS AREA IN SLIGHT
RISK. WILL GO WITH 40 PCT THERE TONIGHT...30 PCT ELSEWHERE.

ON TUESDAY..FRONT SHOULD DROP A LITTLE SOUTH AND SURFACE RIDGE
LIFTS. STEERING FLOW BECOMES MORE SW TO TYPE 4/5. WITH FRONT SERVING
AS FOCUS AND HIGHER PWATS...LOCALLY HEAVY RAIN BECOMES MAIN CONCERN
RATHER THAN SEVERE WEATHER. LO-LIKELY POPS NRN THIRD CLOSEST TO
FRONT AND HI SCT POPS ELSEWHERE.

&&

.LONG TERM...RIDGE SHIFTS SWD WITH STEERING/LO LVL FLOW BECOMING
SWLY SO CLIMO TYPE MID-SCT POPS FOR FORESEEABLE FUTURE.

&&

.MARINE...GRADIENTS OVER WATER CONTINUE WEAK AS REFLECTED IN WINDS
AND SEAS WHICH SHOULD REMAIN WELL BELOW SCEC CRITERIA THRU PERIOD.

&&

.FIRE WX...HO HUM..AMPLE LOW LEVEL MOISTURE SO NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 70 91 71 89/ 30 50 30 40
PFN 75 88 76 89/ 30 50 30 50
DHN 72 88 70 88/ 40 60 40 50
ABY 71 89 70 88/ 40 60 40 50
VLD 71 91 71 90/ 40 50 40 50
CTY 72 90 74 90/ 30 50 30 40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

BLOCK

.PREV DISCUSSION...
1030 AM EDT MON JUN 28 2004
SOUNDING DRIER TODAY THAN YESTERDAY...BUT
MORE SVR WX STILL EXPECTED TODAY...

A COMPLEX BREW OF FEATURES WILL COMBINE LATER THIS AFTN AND EVNG TO
GENERATE PSBL DAMAGING WINDS IN MCS TSTMS.LATE THIS AFTERNOON AND
EVENING.  MOST OF SE AL...SW AND SC GA IN SLIGHT RISK TODAY.  SEA
BREEZE ACTIVITY OVER FL PHNDL EXPECTED TO INTERACT WITH AL/GA
OUTFLOW BNDRYS LATER THIS EVNG MSTLY OVER N FL.

.12Z SOUNDING...PW AT 1.34 INCH DRIER THAN YESTERDAY. CAPE 1859 THIS
MORNING COMPARED TO 4181 YESTERDAY MORNING. MODIFIED LI AT -6.35.
MID LEVEL WINDS WEST TO NORTHWEST.  WETBULB 0 AT 11.5KFT.

.SYNOPSIS...A WK FRNT XTNDS FROM VA ACROSS THE SOUTHERN APALACHIANS
THROUGH N ARK INTO SW TXA.  AN U/L S/W WILL PROPAGATE ALONG THE FRNT
DURING THE DAY RCHNG THE MID ATL BY EVNG.  FRNT WILL REMAIN N OF OUR
AREA...HOWEVER U/L S/W WILL GENERATE STRONG MID LEVEL WESTERLY WINDS
OVER AL AND SW/SC GA.  THIS IN COMBINATION WITH A COLD -8C POOL
OF AIR AT 500 MB AND RR QUADRANT POSITION OF UL JET OVER S GA WILL
GENERATE STG CONVECTION AND PSBL WET MICROBURSTS AND ASSOC DAMAGING
WINDS.  STRONGEST ACTIVITY WILL BE ACROSS SE AL AND SW SC GA EVENING
HUORS WHEN SHORT WAVE CLOSEST AND PROPOGATING OUTFLOWS INTERACT WITH
LATE STARTING SEA BREEZE. WITH 30-35 KT H7 JET CLOSE TO NW THIRD OF
CWFA THIS AFTERNOON PLUS H5 COLD POOL...WIND DAMAGE (MICROBURSTS)
GOOD BET AND THIS CONTS TO BE HIGHLIGHTED IN ZFP.

FURTHER SOUTH...A WEAK SURFACE RIDGE OVER NORTH CENTRAL FL
GENERATING W TO WNW FLOW PATTERN AND TYPE 9 SEABREEZE DAY. AN UL
TUTT OVER NE GMEX WITH EMBEDDED UL LOW MOVING TO NE TOWARDS FLA BIG
BEND WILL INCREASE UL DIVERGENCE TODAY AND TONIGHT. WITH TYPE 9
SEABREEZE...EXPECTING LATE START TO SEABREEZE CONVECTION AND
SEABREEZE WILL BE SLOW TO MOVE INLAND.  LATE ARRIVAL OF OUTFLOW
BOUNDARIES FROM NORTH COLLIDING WITH LATE SEABREEZE IN CONJUCTION
WITH ENHANCED VERTICAL MOTION WITH TUTT...WILL INCREASE THE CHANCES
OF SVR WX OVER N FL THIS EVNG.

LANIER/BLOCK

.PREVIOUS...
105 AM EDT MON JUN 28 2004

.SYNOPSIS...MUCH OF THE EVENING CONVECTION HAS WOUND DOWN ACROSS THE
CWA EARLY THIS MORNING...WITH ONE AREA OF THUNDERSTORMS HANGING ON
OVER SOUTHERN DIXIE COUNTY. OTHERWISE...MID AND HIGH CLOUDINESS
ASSOCIATED WITH THE EARLIER STORMS CONTINUES TO DECREASE...SO WILL
NEED TO MONITOR FOR AREAS OF LOW CLOUD AND FOG DEVELOPMENT
OVERNIGHT. OVER THE COASTAL WATERS...WINDS HAVE TEMPORARILY SWUNG
AROUND TO THE NE...BUT REMAIN VERY LIGHT.

&&

.SHORT TERM...WE STILL HAVE A FAIRLY COMPLEX UPPER LEVEL PATTERN
OVER THE REGION...WHICH CONTINUES TO SHOW SUBTLE CHANGES RUN TO RUN
OVER THE NEXT FEW DAYS. EARLIER...IT APPEARED AS THOUGH THE UPPER
LEVEL RIDGE WAS GOING TO HEAD WESTWARD ACROSS THE GULF THEN BUILD
OVER TX...ALLOWING THE LONG WAVE TROF TO DOMINATE OVER THE SE
THROUGH THE END OF THE WEEK. NOW...THIS RIDGE IS EXPECTED TO PUT ON
THE BRAKES OVER THE W GULF...THEN REINFORCE ITSELF EASTWARD AS IT
SPLITS INTO TWO CENTERS. THIS WILL LIKELY KEEP THE TROF AXIS FURTHER
N...WITH ITS CLOSEST SE APPROACH...AND THUS HIGHEST POPS...EXPECTED
TODAY AND TUESDAY...BEFORE A RETURN TO MORE PURE SEA BREEZE
CONVECTION FOR THE MID TO END OF THE WEEK. HOWEVER...ANY SLIGHT
VARIATIONS IN THIS PATTERN COULD RESULT IN MUCH MORE SIGNIFICANT
SHORTWAVE ACTIVITY OVER THE REGION...SO WILL CONTINUE TO MONITOR
CLOSELY. AT LOWER LEVELS...A WEAK RIDGE OF HIGH PRESSURE CENTERED
JUST S OF THE REGION TODAY WILL PLAY HAVOC WITH THE MEAN 1000-700 MB
FLOW...WITH MOST DIRECTIONS OF THE COMPASS BEING WELL REPRESENTED.
OVER LAND HOWEVER...A MEAN W-NW WIND AT 10 TO 15 KNOTS WILL BE MOST
REPRESENTATIVE...SO WILL FCST A TYPE 9 DAY. THIS DAY IS TYPIFIED BY
A LATER START TO THE CONVECTION DUE TO THE SEA BREEZE BEING HELD
INLAND FOR A LONGER TIME, BUT ALSO POTENTIALLY STRONGER STRONGER
DUE TO THE ENHANCED UPWARD VERTICAL MOTIONS PRODUCED BY THE OPPOSING
SYNOPTIC AND SEA BREEZE FLOWS. IN ADDITION...A DECENT SHORTWAVE TO
THE NW WILL MAKE A RUN AT OUR N ZONES LATE TODAY...AND AT THE VERY
LEAST...WILL PRODUCE SOME SE PROPAGATING OUTFLOW BOUNDARIES WHICH
MAY MERGE WITH THE SEA BREEZE STORMS. ON TUESDAY...EXPECT A RETURN
TO A MORE SW COMPONENT TO THE MEAN WIND...WHICH SHOULD RESULT IN
HIGHER POPS...BUT SLIGHTLY WEAKER CONVECTION.

.LONG TERM...AS MENTIONED ABOVE...MUCH WILL DEPEND ON THE ULTIMATE
EVOLUTION OF THE UPPER LEVEL PATTERN...BUT CURRENT FCST WITH
GENIALLY 40 PERCENT POPS LOOKS GOOD AT THIS TIME.

&&

.MARINE...NO HIGHLIGHTS...AS THE DIURNAL SEA/LAND BREEZE
CIRCULATIONS WILL CONTINUE TO DOMINATE THE FLOW.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 94 71 92 72 / 40 30 50 30
PFN 90 76 89 75 / 40 30 50 30
DHN 89 73 89 73 / 50 30 60 30
ABY 92 72 90 72 / 50 30 60 30
VLD 93 72 92 71 / 40 30 50 30
CTY 92 73 91 72 / 40 30 50 30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

GOULD
Hazardous weather outlook, Jun 28, 5:00 AM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT MON JUN 28 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-291000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
600 AM EDT MON JUN 28 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
AN UPPER LEVEL DISTURBANCE OVER NORTHERN LOUISIANA WILL MOVE EAST
TODAY...TO A POSITION JUST NORTH OF OUR AREA BY LATE THIS AFTERNOON.
THIS DISTURBANCE WILL COMBINE WITH AN ACTIVE SEA BREEZE TO PRODUCE
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE REGION. WITH
PLENTY OF MOISTURE AND INSTABILITY IN PLACE...SOME OF THESE STORMS
COULD BE SEVERE WITH DAMAGING WINDS AS THE PRIMARY THREAT. FREQUENT
LIGHTNING...LOCALLY HEAVY RAINFALL...AND POSSIBLY SOME SMALL
HAIL...CAN ALSO BE EXPECETD.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY...INDEPENDENCE
DAY)...
AFTER A TROUGH OF LOW PRESSURE INCREASES THE SHOWER AND THUNDERSTORM
ACTIVITY ON TUESDAY...A RETURN TO MORE TYPICAL SEA BREEZE SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING IS EXPECTED FOR THE REST OF
THE PERIOD. EACH DAY...SOME OF THESE STORMS COULD BE STRONG WITH
GUSTY WINDS...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

17-GOULD

In the hours before

Special weather statement, Jun 28, 2:56 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT MON JUN 28 2004

FLZ017-027-282041-
LEON FL-WAKULLA FL-
400 PM EDT MON JUN 28 2004

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER SOUTHERN LEON AND NORTHERN
WAKULLA COUNTIES MOVING EAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS WITH RAINFALL RATES OF 4 INCHES
PER HOUR WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.

52-LANIER
Special weather statement, Jun 28, 2:57 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT MON JUN 28 2004

FLZ019-029-282056-
LAFAYETTE FL-MADISON FL-
357 PM EDT MON JUN 28 2004

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL LAFAYETTE COUNTY...WEST OF
MAYO...MOVING NORTH AT 15 MPH. THIS STORM WILL EVENTUALLY MOVE INTO
SOUTHEAST MADISON COUNTY.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH WHICH MAY
DOWN SMALL TREES AND BRANCHES...PEA SIZED HAIL...INTENSE CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

MAJ
Special weather statement, Jun 28, 3:00 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT MON JUN 28 2004

FLZ017-027-282041-
LEON FL-WAKULLA FL-
400 PM EDT MON JUN 28 2004

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER SOUTHERN LEON AND NORTHERN
WAKULLA COUNTIES MOVING EAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS WITH RAINFALL RATES OF 4 INCHES
PER HOUR WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.

52-LANIER
Special weather statement, Jun 28, 3:15 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EDT MON JUN 28 2004

ALZ065-068-FLZ007-282115-
COFFEE AL-GENEVA AL-INLAND WALTON FL-
415 PM EDT MON JUN 28 2004

AT 415 PM EDT (315 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A CLUSTER OF STRONG THUNDERSTORM FROM NORTHERN WALTON
COUNTY INTO SOUTHERN COVINGTON COUNTY...MOVING NORTHEAST AT 20
MPH. THESE STORMS WILL AFFECT COFFEE AND GENEVA COUNTIES DURING THE
NEXT HOUR.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
DOWN SMALL TREES AND BRANCHES...PEA SIZED HAIL...INTENSE CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

MAJ
Special weather statement, Jun 28, 3:15 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TIMES
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EDT MON JUN 28 2004

ALZ065-068-FLZ007-282115-
COFFEE AL-GENEVA AL-INLAND WALTON FL-
315 PM CDT MON JUN 28 2004

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM FROM NORTHERN WALTON COUNTY INTO
SOUTHERN COVINGTON COUNTY...MOVING NORTHEAST AT 20 MPH. THESE STORMS
WILL AFFECT COFFEE AND GENEVA COUNTIES DURING THE NEXT HOUR.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
DOWN SMALL TREES AND BRANCHES...PEA SIZED HAIL...INTENSE CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.

MAJ
Special weather statement, Jun 28, 3:32 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
432 PM EDT MON JUN 28 2004

FLZ034-282116-
DIXIE FL-
432 PM EDT MON JUN 28 2004

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHERN DIXIE COUNTY...JUST NORTHWEST OF
CROSS CITY...MOVING NORTH AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH..PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

MAJ

The radar

The Tallahassee radar (KTLH), 17 km away, was scanning. The volume nearest the first event began at 20:50 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Leon

When
June 28, 3:50 PM EST
Where
Leon County, 3 mi S of Bradfordville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
GENERAL PUBLIC
Coordinates
30.517, -84.217

A few downed trees on Woodbine Drive reported by the public.

Thunderstorm Wind, Holmes

When
June 28, 4:35 PM EST
Where
Holmes County, 5 mi E of Noma
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
EMERGENCY MANAGER
Coordinates
30.983, -85.533

A few downed trees on Highway 103 reported by the Holmes County EMA.

Thunderstorm Wind, Jackson

When
June 28, 4:45 PM EST
Where
Jackson County, Marianna
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
30.783, -85.233

Downed trees on power lines reported by the Jackson County EMA.

Thunderstorm Wind, Jackson

When
June 28, 4:45 PM EST
Where
Jackson County, 3 mi SSE of Campbellton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
30.917, -85.383

Downed trees on Highway 73 three miles north of U.S. Highway 231 reported by the Jackson County EMA.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404487, 5404486, 5404484, 5404485.